Trying Progesterone Cream for Tapering Ativan

by Joy

Hi Wray,

My name is Joy and I'm about 1/2 way through a 10 month taper getting off of the benzo ativan. My doctor wrote out a script to put me on progesterone cream to help and I get it from the same compounding pharmacy that I get my titrated liquid ativan from. The pharmacist there is really into helping tons of women get off benzos and antidepressants using progesterone cream. The cream I have is 2.5 milligrams per click which comes out of this container pre- measured. I know that 2.5 miligrams is very low. I tried to start out at 4 clicks and moved on up to 8 clicks in the same week and after about 7 or 8 day's the depression got way worse. I called the pharmacist and my doctor and they both advised to stop and give it a few day's and start with one click a week and to just keep moving on up until I start to feel relief from the withdrawal symptoms. I guess I'm really sensitive right now? I take it morning and night.
I'm 49 and haven't had periods for about 2 years now.

From this ativan withdrawal I have anxiety, depression, emotional pain, unrealistic fears, feelings of like I'm going to just loose it, no interest in much of anything and all my emotions are totally magnified from this taper (negative ones) so I feel like I'm in mental and emotional turmoil. I also feel not quite here sometimes, like I can't think well and feel like my head is full of cotton or something. Like things are a bit unreal. It's all so overwhelming. Any little bit of stress just really increases my symptoms. This withdrawal just steels all interests, wanting to be around people (except those that live with me) and creativity. I am usually pretty outgoing and am a big people person with lots of creativity. This drug is horrible.

I take a low dose of remeron to help with sleep at night and I do take V-D3 I am moving on up to 5000 mg. I am also on fish oil capsules and a powdered protein isolate from a company that helps people come off benzos that helps build up your glutathione levels while tapering. They also give you lists of foods, herbs, and certain vitamins that make tapering worse and cause more symptoms. so I'm eating very clean (and boring) right now and trying to remember to drink lots of water every day. I take vitamin E and Magnesium at night. I also have a liquid B-12, but forget to take it a lot of the time with everything else to remember.

My question is: Is it normal for some women to have to go up slowly on progesterone cream especially since I'm tapering? When the depression got so much worse after the 8th day I kind of lost hope that the cream would help. But I am now going up really slow and that is awful too, because I was hoping to get some relief quicker. In your knowledge do you think the cream could help with all the mental and emotional symptoms? Is going slowly still giving me a chance that this will still help me? I don't want to go another 6 months feeling this horrible. The anxiety is already some better today, but none of the other symptoms are. This morning I woke up anxious like I usually do and felt slightly dizzy and nauseous, but it passed quickly after I got up. I took the one click of cream and everything kind of cleared a whole lot for about 45 minutes and then it all came back. Last night after taking the cream I could actually relax before bedtime for a while. And this at only 2.5 milligrams. The pharmacist says he has clients using 50 mg per day up to 1000 mg per day, so I guess were all so different. I called him and he said I could try an afternoon dose and so I did that today and took the one click and I didn't notice anything, but the anxiety is still gone, but the other symptoms are still here, so I didn't get the "almost" all relief like I did this morning. I guess I'm just concerned I'll get worse depression again. Do some people just have to get the cream into their systems slower than others?

Thanks so much for hearing my story and I look forward to hearing from you.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...